MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHDOGTM HEMOSTASIS VALVE

BOSTON SCIENTIFIC CORPORATION WATCHDOGTM HEMOSTASIS VALVE
Model Number 750
Medical Device Problem Codes Defective Device (2588); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Air Embolism (1697); Non specific EKG/ECG Changes (1817); Ventricular Fibrillation (2130)
Date of Event 08/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that air embolism occurred requiring intervention.A watchdog hemostasis valve was selected for a percutaneous coronary intervention procedure.During the procedure, an air embolism was introduced via the guide catheter.It was noted that the cause is related to the watchdog device.Consequently, the patient had st elevation and may have gotten a little sick but was ultimately fine.Code strategies were executed, and the patient was successfully revived from complications.The patient was admitted to the hospital beyond standard of care.The patient fully recovered, and the procedure was successfully completed using original method and/or device.
 
Event or Problem Description
It was reported that air embolism occurred requiring intervention.A watchdog hemostasis valve was selected for a percutaneous coronary intervention procedure.During the procedure, an air embolism was introduced via the guide catheter.It was noted that the cause is related to the watchdog device.Consequently, the patient had st elevation and may have gotten a little sick but was ultimately fine.Code strategies were executed, and the patient was successfully revived from complications.The patient was admitted to the hospital beyond standard of care.The patient fully recovered, and the procedure was successfully completed using original method and/or device.It was further reported that the patient sustained an air embolism that resulted in ventricular fibrillation.The patient was resuscitated successfully, admitted to the hospital for follow up care and discharged from the hospital in stable condition.

Brand Name
WATCHDOGTM HEMOSTASIS VALVE
Common Device Name
HEMOSTASIS VALVE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key20800656
Report Number2124215-2024-73765
Device Sequence Number7809799
Product Code DTL
UDI-Device Identifier08714729965763
UDI-Public08714729965763
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number750
Device Catalogue Number750
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer01/27/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date02/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient SexUnknown